6 years recovering still up and down

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?). Google

What is your current age, height, weight?
46, 5’11”, 190lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Propecia / generic finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg a day

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)? 9 years

How old were you, and WHEN (date) did you start the drug? 31

How old were you when you quit, and WHEN (date) did you quit? 40 - quit six years ago

How did you quit (cold turkey or taper off)? Tapered off

How long into your usage did you notice the onset of side effects? 9 years

What side effects did you experience that have yet to resolve since discontinuation?
ED / Gas / sleep / anxiety

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[c ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[x ] Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Fasting cleanse / healthy eating / all natural T, Berberine , nettle root , vitamin D - HIIT workouts

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? My Estrogen and cortisol levels are elevated

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I started taking Propecia for hair loss when I was 31 with no noticeable side effects until my 40th birthday when I started having sexual side effects. I immediately did research and found this website and started to taper off the drug. Numerous side effects happened after quitting the drug like anxiety, muscle loss, fatigue, ED and gas and others. My primary physician acknowledge the fact that Propecia can cause problems and suggested natural supplements to start. I’ve been on all natural testosterone booster, berberine, vitamin D and nettle root. Over the past six years my symptoms have gone up and down but have improved overall. About 12 Months ago I considered myself fully cured. Had also stopped taking all natural supplements and was feeling good and sexual functions working properly. Then I caught Covid approximately six weeks ago and since recovering have crashed and ED symptoms resurfaced. I restarted the all natural supplements a few days ago and I am able to have a good sexual functions with Wife again. I think my symptoms will continue to improve but might take more time. I am very empathetic and feel horrible for everyone going through the side effects. Taking this drug was one the worst decision of my life. I have two daughters and a son and hope I did not pass any of these problems to them.

2 Likes

Hey man. I’m sorry to hear your story. But I’m glad to hear you’re not very severe case and you still have ups and downs. Same story here, but I’ve got the problems after taking ssri.
Keep going, you have 2 kids and wife, so that’s the real reason to keep going. God bless you

Hi Nelt,

I’m sorry to hear you’re going through this. It’s a dreadful condition, this community hopefully will give you a place where people can understand what your are going through. It’s no solution, but beign understood can make the difference.

Out of curiosity: is your sexual function affected by the supplements you mentioned? If so, what supplements are giving you relief from a sexual standpoint?